Skip to Content

Can gabapentin cause you to gain weight and cause bloating in your stomach area cause every since?

This question has also been asked and answered here: Does gabapentin cause weight gain?

Answers

Laurieroz 27 Jun 2018

I’ve definitely heard that it can.

Votes: +0
cindy-59 28 Jun 2018

Hi Alfredag. Yes it most certainly can. I know from my own experience plus many others talking to me about the same thing happening to them. I gained over 80 pounds and I looked and felt like I was 6-7 months pregnant. I was even asked a few times if I was. It was very hard on my back and I still have problems with my back now. I had many other horrible side effects too. I took it for 8-9 years and I’m now slowly tapering off because I couldn’t handle it any longer. These drugs are poison (IMO) and should not be on the market! Take care

Votes: +0
TKMarsh711 28 Jun 2018

Just wondering, after you get off of it do you lose the weight? Also Cindy-59, how much were you taking and how are you tapering?

cindy-59 28 Jun 2018

Hi TKMarsh. The medications that I was actually taking are Lyrica and Cymbalta which are the same type of drugs. I am off Lyrica and still tapering off Cymbalta. I started at 60 mg of Cymbalta and I’m down to approximately 20 mg. (99 beads). I’m tapering at 10% every 10-14 days. Sometimes I can go a bit faster; but sometimes I have to go a bit slower. We have to listen to what our bodies are telling us and go from there. I have started to lose a bit of weight; but most people I talk to say that they start to lose weight about 2-4 weeks after being completely off. I can’t wait

Stevie J 3 Nov 2020

I agree, they are poison... I absolutely gained weight and I look pregnant, not the best look on a 53 yr old

Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.